MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS
Model Number GK384R
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a that there was an issue with a ceramic electrode tip (part # gk384r) was used during a laparoscopic cholecystectomy procedure performed on (b)(6) 2021.According to the complainant, near the end of the procedure, the inner metal post detached.Reportedly, while the surgeon was removing the gallbladder from the liverbed, the electrode tip separated into two (2) pieces.The fragments detached into the patient, and were retrieved from the surgical field using a laparoscopic grasper.There was less than a five minute delay due to the incident.The surgery was completed using another aesculap monopolar instrument.The complaint device was available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference xc (b)(4).
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Investigation failure description up to now no product available.Therefore a failure description at the product is not possible.Investigation up to now, no product available.Therefore a failure description at the product is not possible.Pictorial documentation up to now, no product and no picture are available.Batch history review due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.According to the quality standard, a production error and a material defect can most probably be excluded.If further investigations are required, the product should be provided for examination.Conclusion and root cause no product available and therefore it is hardly possible to determine an exact conclusion and root cause.The exact cause cannot be determined.Corrective action there is no capa necessary.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer and evaluated.Leading device: reference code gk384r.Device name ceramic electrode tip l-hk f/gk372r.Serial number n/a.Batch number unknown.Manufacturing date 01.11.2020.Failure description: the product arrived in a clean condition with a broken off, part.Gk384200 is separate from part gk384800.Investigation: the investigation was carried out visually and microscopically with the digital microscope vhx-5000 keyence (eq.-nr.2000024840) and digital-camera "panasonic dmc tz8".We made a visual inspection of the product.Here we found a loosened ceramic body.In addition, we carried out a visual inspection of the fracture surface.No abnormalities were detected, but we discovered unknown debris and black discoloration.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale: according to the quality standard a material defect and production error can be excluded.No abnormalities could be found on the point of rupture.Investigations lead to the assumption that the loosened ceramic body and hook were caused by a mechanical overload situation due to an improper handling.This leads to a breakage or loosening of the solder connection.Additionally there is the possibility for pre-damage or similar due to previous surgeries.Conclusion and root cause: due to the current deviation and according to explanation and rationale, the root cause of the problem is most probably usage-related.Corrective action: according to sa-de13-m-4-2-04-000-0 (corrective action & preventive action) there is no capa request necessary.
 
Event or Problem Description
No updates.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11703967
Report Number2916714-2021-00065
Device Sequence Number17055507
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
Report Date (Section F) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/24/2021
Event Location Hospital
Date Report to Manufacturer03/24/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/07/2021
07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA04/21/2021